Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 32, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 22, 2014, 3:39 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 23, 2014, 9:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2014, 3:39 PM CST (21:39 UTC)
- In effect from
- Nov 23, 2014, 9:00 AM CST
- Expired
- Nov 24, 2014, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS73 KABR 222139 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 339 PM CST SAT NOV 22 2014 ...GUSTY WINDS ON SUNDAY... .LOW PRESSURE MOVING EAST ALONG THE INTERNATIONAL BORDER ON SUNDAY WILL BRING STRONG NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-230945- /O.NEW.KABR.WI.Y.0032.141123T1500Z-141124T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 339 PM CST SAT NOV 22 2014 /239 PM MST SAT NOV 22 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY. * TIMING...LATE MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
5 follow-up statements
394 WWUS73 KABR 230926 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CST SUN NOV 23 2014 ...GUSTY WINDS DEVELOPING TODAY... .LOW PRESSURE MOVING ALONG THE CANADIAN BORDER TODAY WILL BRING STRONG NORTHWEST WINDS TO THE REGION. SNOW SHOWERS WILL ALSO PASS THROUGH...WITH POCKETS OF REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ005-006-010-017-018-036-037-051-232130- /O.EXB.KABR.WI.Y.0032.141123T1800Z-141124T0300Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 326 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING...MID DAY THROUGH THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-232130- /O.EXB.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER 326 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * TIMING...TONIGHT INTO MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-232130- /O.CON.KABR.WI.Y.0032.141123T1500Z-141124T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 326 AM CST SUN NOV 23 2014 /226 AM MST SUN NOV 23 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...LATE MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
844 WWUS73 KABR 232113 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 313 PM CST SUN NOV 23 2014 ...GUSTY WINDS TO CONTINUE... .STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH...WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. SDZ019>023-240915- /O.EXA.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/ CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 313 PM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. * TIMING...TONIGHT INTO MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-051-240600- /O.EXT.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 313 PM CST SUN NOV 23 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...MID DAY THROUGH THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-240300- /O.CON.KABR.WI.Y.0032.000000T0000Z-141124T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 313 PM CST SUN NOV 23 2014 /213 PM MST SUN NOV 23 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-240915- /O.CON.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER 313 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT INTO MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HINTZ
018 WWUS73 KABR 240244 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 844 PM CST SUN NOV 23 2014 ...GUSTY WINDS TO CONTINUE... .STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH... WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SDZ003-004-009-015-016-033>035-045-048-240345- /O.CAN.KABR.WI.Y.0032.000000T0000Z-141124T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 844 PM CST SUN NOV 23 2014 /744 PM MST SUN NOV 23 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY TO WINDY CONDITIONS SHOULD CONTINUE...BUT ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA ACROSS CENTRAL SOUTH DAKOTA. $$ SDZ005-006-010-017-018-036-037-051-240600- /O.CON.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 844 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH LATE THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-241445- /O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 844 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT INTO MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
867 WWUS73 KABR 240535 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1135 PM CST SUN NOV 23 2014 ...GUSTY WINDS TO CONTINUE OVER FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA... .STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH...WILL CONTINUE INTO MONDAY. SDZ005-006-010-017-018-036-037-051-240645- /O.CAN.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 1135 PM CST SUN NOV 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ007-008-011-019>023-241745- /O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1135 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...REST OF TONIGHT INTO MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
365 WWUS73 KABR 240908 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 308 AM CST MON NOV 24 2014 ...GUSTY WINDS TO CONTINUE OVER FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA... .STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH... WILL CONTINUE TODAY. MNZ039-046-SDZ007-008-011-019>023-241800- /O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 308 AM CST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH MID DAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:39 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 22, 3:39 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
339 PM CST SAT NOV 22 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
A WARM FRONT WILL CONTINUE TRACKING EAST ACROSS THE REGION THIS
EVENING...WHICH WILL KEEP OVERNIGHT LOWS FAIRLY MILD. FORECASTING
LOWS TRICKY THIS EVENING AS AMOUNT OF CLOUD COVER AND MIXING WILL
GREATLY AFFECT READINGS. MODELS CONTINUE TO INDICATE POTENTIAL FOR
AREAS OF LIGHT PRECIP OVERNIGHT...AND DEPENDING ON TEMPS IT WILL
BE EITHER RAIN OR SNOW. GENERALLY WENT WITH 20/30 POPS TONIGHT.
ATTENTION THEN TURNS TO SUNDAY AND THE RATHER GUSTY WINDS THAT
WILL DEVELOPING BY LATE MORNING OVER WESTERN AND CENTRAL SOUTH
DAKOTA. DECIDED TO ISSUE A WIND ADVISORY FOR THE MISSOURI VALLEY
REGION BASED ON FORECAST WIND SPEEDS...NUMERICAL GUIDANCE AND
BUFKIT SOUNDINGS. WILL ALSO LEAVE IN THE MENTION OF RAIN OR SNOW
SHOWERS AS THE SHORTWAVE AXIS MOVES THROUGH DURING THE AFTERNOON.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
MAIN CHALLENGE FOR MED/LONG TERM FCST REVOLVES AROUND PCPN
TIMING...LOCATION AND MODEL DIFFERENCES.
MODELS ARE IN DECENT AGREEMENT WITH 500HPA TROF LOCATED ALONG THE
ERN DAKOTAS AT 00Z MONDAY. SFC LOW LOCATED WELL SOUTHEAST OF
CWA...BUT WRAPAROUND ON BACKSIDE...COUPLED WITH TIGHTENING SFC
PRESSURE GRADIENT...COULD MAKE FOR SOME TOUGH CONDITIONS SUNDAY
NIGHT IN LIGHT SNOW AND BLOWING SNOW...ESPECIALLY FOR THE FAR NE
PART OF THE CWA. WILL HAVE TO MONITOR FOR POTENTIAL HEADLINES.
SYSTEM PULLS AWAY DURING THE DAY MONDAY...WITH DIMISHING WINDS AND
SNOWFALL MOVING WEST TO EAST THROUGH THE DAY.
BIGGEST QUESTION IS GOING TO BE WEATHER TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. GFS IS NOT NEARLY AS STRONG WITH SFC LOW
PRESSURE THAT DEVELOPS ON SAGGING COLD FRONT...WHILE THE EC SPINS
UP A FAIRLY POTENT SFC LOW DIVING SE. THE NAM AT 84 HOURS OFFERS
UP A SOLN THAT IS CLOSER TO THE GFS...WITH A MORE NORTHWARD TRACK
OF THE SFC LOW. THIS KEEPS MOST OF THE PCPN IN NORTH DAKOTA THAN
IN SOUTH DAKOTA. THIS WILL ALSO NEED TO BE WATCHED AS EC SOLN
WOULD CREATE SOME ISSUES...AGAIN IN THAT FAR NERN CWA
REGION...WITH LIGHT SNOW AND STRONG NW WINDS.
LASTLY...FOR THANKSGIVING...THE GFS KEEPS CANADIAN HIGH BOTTLED UP
IN SRN CANADA...WHICH ALLOWS SFC LOW TO DEVELOP ALONG STALLED COLD
FRONT DRAPED WEST-EAST ACROSS THE CWA. THE EC PUSHES THIS HIGH
MUCH FURTHER SOUTH. DIFFERENCE IS GFS SOLN SHOWS POTENTIAL FOR
MEASUREABLE SNOW THURSDAY...WHILE EC NOT SO MUCH. FOR NOW WILL
CONTINUE WITH SUPERBLEND SOLN.
TEMP WISE...LOOK FOR SUBSEASONAL TEMPS TO AGAIN PUSH INTO THE
REGION FOR THE BEGINNING OF THE WEEK...WITH LITTLE IF ANY RECOVERY
NOTED.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
MID AND HIGH LEVEL CLOUDS WILL DRIFT ACROSS THE REGION TODAY WITH
VFR CONDITIONS. OVERNIGHT...MOSTLY VFR EXPECTED...BUT THERE IS A
THREAT FOR FG/BR ACROSS KATY. CONFIDENCE IS LOW AT THIS TIME BUT
WILL EXAMINE AGAIN AT 00Z ISSUANCE AND MAY NEED TO INSERT MENTION
IN TAF.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/
SUNDAY FOR CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-
STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
SHORT TERM...TMT
LONG TERM...HINTZ
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Nov 22, 4:05 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CST SAT NOV 22 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 405 AM CST SAT NOV 22 2014 /305 AM MST SAT NOV 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY. EXPECT ANY PRECIPITATION TO FALL AS EITHER LIGHT RAIN OR WET SNOW WITH LITTLE ACCUMULATION INITIALLY...BUT AS A COLD FRONT SWINGS THROUGH DURING THE DAY SUNDAY...FALLING TEMPERATURES WILL RESULT IN A CHANGE OVER TO ALL SNOW. STRONG WINDS WILL ALSO FOLLOW THE FRONT. ANY SNOW THAT FALLS BEHIND THE FRONT SUNDAY INTO MONDAY WILL LIKELY RESULT IN REDUCED VISIBILITY THANKS TO WINDS OF 40 TO 50MPH. TOTAL SNOWFALL WITH THIS SYSTEM WILL REMAIN RATHER LIGHT HOWEVER...RANGING BETWEEN A DUSTING TO AN INCH OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.